Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 6, NWS Cheyenne, WY

May 6, 2014Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 6, 2014, 11:04 PM MDT for Cheyenne County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2014, 11:04 PM MDT (05:04 UTC)
Expired
May 6, 2014, 11:45 PM MDT
In force
41 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
3362 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS55 KCYS 070504
SVRCYS
NEC033-070545-
/O.NEW.KCYS.SV.W.0006.140507T0504Z-140507T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 PM MDT TUE MAY 6 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1145 PM MDT

* AT 1059 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  POTTER...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SIDNEY...POTTER...BROWNSON AND GURLEY.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 36 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4110 10330 4117 10338 4122 10337 4144 10314
      4128 10283 4105 10302 4106 10320
TIME...MOT...LOC 0504Z 231DEG 14KT 4116 10327

HAIL...1.25IN
WIND...60MPH

$$

LIEBL
3 follow-up statements
284 
WWUS55 KCYS 070521
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 PM MDT TUE MAY 6 2014

NEC033-070545-
/O.CON.KCYS.SV.W.0006.000000T0000Z-140507T0545Z/
CHEYENNE NE-
1121 PM MDT TUE MAY 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHEYENNE COUNTY UNTIL 1145 PM MDT...

AT 1119 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
POTTER...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SIDNEY...BROWNSON...SIDNEY AIRPORT AND GURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4113 10316 4118 10324 4121 10329 4129 10330
      4144 10314 4128 10283 4105 10302
TIME...MOT...LOC 0521Z 231DEG 14KT 4120 10320

HAIL...1.00IN
WIND...60MPH

$$

LIEBL
456 
WWUS55 KCYS 070531
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 PM MDT TUE MAY 6 2014

NEC033-070545-
/O.CON.KCYS.SV.W.0006.000000T0000Z-140507T0545Z/
CHEYENNE NE-
1131 PM MDT TUE MAY 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHEYENNE COUNTY UNTIL 1145 PM MDT...

AT 1129 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSON...
AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
SIDNEY AND GURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4116 10308 4119 10312 4120 10314 4130 10329
      4144 10314 4128 10283 4110 10298
TIME...MOT...LOC 0531Z 248DEG 22KT 4122 10304

HAIL...1.00IN
WIND...<50MPH

$$

LIEBL
317 
WWUS55 KCYS 070547
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 PM MDT TUE MAY 6 2014

NEC033-070557-
/O.EXP.KCYS.SV.W.0006.000000T0000Z-140507T0545Z/
CHEYENNE NE-
1147 PM MDT TUE MAY 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHEYENNE COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4116 10308 4119 10312 4120 10314 4130 10329
      4144 10314 4128 10283 4110 10298
TIME...MOT...LOC 0531Z 248DEG 22KT 4122 10304

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:45 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, May 6, 5:45 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT TUE MAY 6 2014

.SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY NIGHT)
ISSUED AT 320 PM MDT TUE MAY 6 2014

HIGH CLOUD COVER LIMITED SFC HEATING OVER MUCH OF THE PLAINS THROUGH
MIDDAY...HOWEVER MUCH BETTER CLEARING IS NOW SEEN OVER THE CWA.
DEWPOINTS ACROSS THE PLAINS ARE LARGELY IN THE 40S SO THERE IS
DECENT LLVL MOISTURE.  WOULD BE MOST CONCERNED ABOUT STRONG TO
MARGINALLY SEVERE STORMS IN CONVERSE COUNTY.  THE RUC INDICATES
AROUND 1000 J/KG OF SFC BASED CAPE THROUGH THE EARLY EVENING ALONG
WITH GOOD DEEP LAYER SHEAR OF 50 KTS.  THE HRRR MODELS HAS ALSO BEEN
CONSISTENT AT SHOWING A DISCRETE CELL JUST TO THE NORTH OF CONVERSE
COUNTY.  NOT AS MUCH INSTABILITY (AROUND 500 J/KG OF CAPE) IS FCSTED
OVER THE WESTERN NEBRASKA PANHANDLE...SO NOT AS CONCERNED ABOUT
STRONG STORMS OUT THERE.  ANY STORMS THAT DO DEVELOP SHOULD WEAKEN
BY LATE EVENING.  ONE MORE MILD NIGHT ACROSS THE CWA AHEAD OF THE
UPPER TROUGH THAT IS LOCATED OVER UTAH.  SFC LOW STRENGTHENS OVER
NORTHEASTERN COLORADO BY LATE WED MORNING WITH NORTHEAST WINDS
DEVELOPING ACROSS THE PLAINS.

WEATHER CONCERN FROM LATE MORNING WED THROUGH THE AFTN WILL BE ON
THE SEVERE THREAT OVER THE EXTREME SOUTHEASTERN PART OF THE CWA. SPC
HAS A SLIGHT RISK OVER THE SOUTHERN HALF OF THE PANHANDLE.  CAPE
VALUES INCREASE TO AROUND 1000 J/KG BY 18Z ALONG INTERSTATE 80 IN
THE SOUTHERN PANHANDLE.  0-3 KM HELICITY IS CLOSE TO 300 ALONG 0-6
KM SHEAR VALUES OF 55 KTS.  THINKING THAT HAIL WILL BE THE PRIMARY
THREAT...BUT CAN NOT RULE OUT A WEAK TORNADO WITH THE GOOD LLVL
SHEAR.  THE WINDOW FOR SVR WEATHER SHOULD NOT EXTEND MUCH LATER THAN
THE EARLY AFTN HOWEVER...AS WINDS BECOME NORTHERLY BY LATE AFTN AND
INSTABILITY IS ON THE DECREASE BEHIND THE FRONT.

THE MODELS HAVE BEEN CONSISTENT WITH THE TRACK OF THE UPPER LEVEL
SYSTEM.  IT PUSHES INTO NORTHEASTERN COLORADO ON WED EVENING AND
THEN BEGINS TO CLOSE OFF OVER SOUTHWESTERN NEBRASKA BY LATE WED
NIGHT.  A TROWAL IS SHOWN PUSHING INTO THE WESTERN NEBRASKA
PANHANDLE BETWEEN 00-12Z THURS.  EXCELLENT DEEP LAYER UPWARD MOTION
IS DEPICTED LATE WED AFTN AND INTO THE EVENING OVER THE PLAINS OF
SOUTHEAST WY...WHICH THEN SHIFTS INTO THE NEBRASKA PANHANDLE AFTER
06Z.  THUS...STILL EXPECTING A WIDESPREAD HEAVY QPF EVENT FOR MUCH
OF THE PLAINS.  HPC HAS THE PANHANDLE IN A SLIGHT RISK FOR EXCEEDING
FLASH FLOOD GUIDANCE.  MUCH OF THE PRECIP WILL FALL AS RAIN OVER THE
PLAINS...HOWEVER A TRANSITION TO SNOW COULD OCCUR AFTER AROUND 09Z
FOR ELEVATIONS ABOVE 5000 FT OR SO.  THE GFS HAS BEEN CONSISTENTLY
THE WARMEST IN THE POST FRONTAL AIRMASS AS IT KEEPS SFC WET BULB
TEMPS ABOVE 37F TO THE EAST OF THE LARAMIE RANGE THROUGH WED
NIGHT...WHEREAS THE NAM IS CLOSE TO FREEZING.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 320 PM MDT TUE MAY 6 2014

MEDIUM RANGE MODEL GUIDANCE IS IN EXCELLENT AGREEMENT WITH A POTENT
UPPER-LEVEL SHORTWAVE AND ASSOCIATED SFC LOW EJECTING NORTHEAST INTO
THE CENTRAL PLAINS EARLY IN THE PERIOD. BOTH THE GFS AND NAM SHOW A
DISTINCT TROWAL FEATURE ON THE BACK SIDE OF THE LOW OVER THE WESTERN
PANHANDLE. THIS COMBINED WITH GOOD QG ASCENT WILL MOST LIKELY YIELD
A CONTINUATION OF MODERATE TO HEAVY PCPN FROM THE PANHANDLE INTO
EAST CENTRAL WY BETWEEN 12-18Z THU. WITH 700-850 TEMPS BETWEEN 0 AND
-5 C...WOULD EXPECT RAIN TO AT LEAST MIX WITH SNOW ESPECIALLY OVER
THE HIGHER TERRAIN NEAR THE PINE RIDGE. NOT THINKING RATES WILL BE
HIGH ENOUGH FOR SIGNIFICANT ACCUMULATIONS...BUT STILL CANNOT RULE
OUT A FEW INCHES OF SNOW OVER OUR NORTHERN ZONES IN THE DEEPER COLD
AIR. BEST FORCING AND MOISTURE SHIFTS NORTH AND EAST OF THE CWA BY
EARLY AFTN...WITH PCPN CHANCES DIMINISHING THEREAFTER.

QUASI-ZONAL FLOW ALOFT RETURNS TO THE AREA ON FRI AND SAT WITH A FEW
NUISANCE DISTURBANCES EMBEDDED WITHIN. DESPITE SOME MODEST COOLING
ALOFT FROM TIME TO TIME...WESTERLY DOWNSLOPE FLOW WILL GIVE WAY TO
SEASONABLE TEMPS IN THE LOW TO MID 60S OVER THE PLAINS. COULD SEE A
FEW SHOWERS OR RUMBLES OF THUNDER EACH AFTERNOON OVER MUCH OF THE
AREA. GFS CAPES ARE GENERALLY LESS THAN 100 J/KG...BUT WITH STEEP
MID LEVEL LAPSE RATES IN EXCESS OF 8.5 DEG C/KM...A STRAY LIGHTNING
STRIKE CAN NEVER BE RULED OUT.

BIG QUESTIONS COME INTO PLAY FOR THE SECOND HALF OF THE WEEKEND AND
INTO EARLY NEXT WEEK. THE ECMWF REMAINS CONSISTENT WITH A CLOSED LOW
AND TROUGH DIGGING INTO THE FOUR CORNERS WITH SFC CYCLOGENESIS OVER
THE PLAINS OF EASTERN CO. LATEST GEM SHOWS A VERY SIMILAR FEATURE...
SO THIS WILL BEAR WATCHING. 12Z GFS TELLS A DIFFERENT TALE...WITH A
VERY PROGRESSIVE AND POSITIVELY TILTED OPEN WAVE MOVING QUICKLY
ACROSS THE PLAINS. MADE VERY FEW CHANGES TO THE PREVIOUS FCST GIVEN
THESE DIFFERENCES...BUT POTENTIAL EXISTS FOR ANOTHER MAJOR STORM
LATE IN THE PERIOD IF THE ECMWF WERE TO VERIFY. SNOW WOULD AGAIN BE
A GOOD POSSIBILITY AS H7 TEMPS PLUNGE AS LOW AS -10C. REGARDLESS OF
WHICH MODEL IS CORRECT...COOLER AND BREEZY CONDITIONS SEEM TO BE A
GOOD BET LATE IN THE WEEKEND. TRIMMED A FEW DEGREES OFF FCST HIGHS
ON SUN AFTN AS WIDESPREAD CLOUD COVER AND COLD AIR ALOFT DO NOT LEND
CREDENCE TO HIGHS NEAR 60F.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH NOON WEDNESDAY)

THE MAIN CONCERN WITH TAF ISSUANCE IS THE POTENTIAL FOR
THUNDERSTORMS THIS EVENING ALONG WITH IFR/MVFR CEILINGS DEVELOPING
OVER THE PANHANDLE OVERNIGHT. THUNDERSTORMS WILL GENERALLY BE
ISOLATED IN NATURE UNTIL MIDNIGHT WITH ANOTHER CHANCE OF STRONG TO
SEVERE TSTORMS ON WEDNESDAY EAST OF THE LARAMIE RANGE.
OTHERWISE...LOW CIGS AND NEAR IFR CONDITIONS WILL BEGIN TO DEVELOP
AROUND MIDNIGHT ACROSS THE NEBRASKA PANHANDLE DUE TO MOIST UPSLOPE
FLOW...AND MAY PUSH INTO FAR SOUTHEAST WYOMING. PATCHY FOG IS ALSO
POSSIBLE EARLY WEDNESDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 320 PM MDT TUE MAY 6 2014

VERY DRY CONDITIONS EXIST TO THE WEST OF THE LARAMIE RANGE THIS
AFTERNOON WITH RELATIVE HUMIDITY VALUES AT 10-15 PERCENT.  SOUTHWEST
WINDS ARE ALSO GUSTING TO 30 MPH.  HOWEVER...FUELS ARE NOT
SUPPORTIVE OF FIRE GROWTH WITH THE GREENUP IN PROGRESS.  A STORM
SYSTEM WILL MOVE ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT
WITH AN EXCELLENT CHANCE OF WETTING PRECIPITATION...ESPECIALLY ALONG
AND EAST OF THE LARAMIE RANGE.

&&

.HYDROLOGY...
ISSUED AT 320 PM MDT TUE MAY 6 2014

WARM TEMPERATURES THROUGH THIS AFTERNOON WILL RESULT IN EFFICIENT
HIGH ELEVATION SNOW MELT. LATEST RIVER FORECASTS CONTINUE TO SURPASS
FLOOD STAGE ON THE LITTLE SNAKE RIVER AT SAVERY BY LATE TONIGHT AND
A FLOOD WARNING IS IN EFFECT. COOLER TEMPERATURES ON WEDNESDAY AND
THURSDAY WILL SLOW SNOW MELT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...HAMMER
AVIATION...TJT
FIRE WEATHER...FINCH
HYDROLOGY...FINCH
Hazardous weather outlook, May 6, 10:35 AM MDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MDT TUE MAY 6 2014

WYZ101>119-071645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1035 AM MDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST
WYOMING THIS AFTERNOON AND EVENING...MAINLY ACROSS THE PLAINS.
GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF
THUNDERSTORMS. THE OVERALL THREAT FOR SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. THE THREAT
FOR SEVERE THUNDERSTORMS WILL BE MINIMAL OVER MOST OF SOUTHEAST
WYOMING. HOWEVER...A FEW SEVERE THUNDERSTORMS MAY BE POSSIBLE
DURING THE AFTERNOON OVER EXTREME SOUTHEAST WYOMING...INCLUDING
ALONG INTERSTATE 80 FROM NEAR CHEYENNE TO THE NEBRASKA BORDER.
SMALL HAIL WILL BE THE MAIN SEVERE THREAT. HEAVY RAIN WILL ALSO
BE POSSIBLE.

A POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION
WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM IS EXPECTED TO PRODUCE
WIDESPREAD PRECIPITATION ACROSS SOUTHEAST WYOMING WITH THE
POTENTIAL FOR A PERIOD OF SNOW MAINLY ABOVE 6000 FEET. THERE IS
STILL UNCERTAINLY IN THE EXACT TRACK AND AVAILABILITY OF COLD AIR
WITH THIS STORM SYSTEM...SUCH THAT EXPECTED SNOW ACCUMULATIONS
COULD CHANGE SIGNIFICANTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-071645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1035 AM MDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH
SOME OF THUNDERSTORMS. THE OVERALL THREAT FOR SEVERE THUNDERSTORMS
IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY WITH SOME
SEVERE THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND EARLY
EVENING...MAINLY OVER THE SOUTHERN PANHANDLE. SMALL HAIL WILL BE
THE MAIN SEVERE THREAT BUT THERE MAY BE THE POTENTIAL FOR AN
ISOLATED TORNADO. HEAVY RAIN CAN ALSO BE EXPECTED.

A POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION
WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM IS EXPECTED TO PRODUCE
WIDESPREAD RAIN ACROSS THE PANHANDLE. THE RAIN COULD BE HEAVY AT
TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, May 6, 9:32 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
932 PM MDT TUE MAY 6 2014

NEZ020-021-054-055-070415-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
932 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORRILL...
NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER
COUNTIES UNTIL 1015 PM MDT...

AT 930 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF DIX...OR 11 MILES NORTHEAST OF
KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COURT HOUSE AND JAIL ROCKS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4161 10310 4128 10303 4129 10367 4152 10368
TIME...MOT...LOC 0332Z 264DEG 20KT 4137 10354

TJT
Special weather statement, May 6, 10:02 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 PM MDT TUE MAY 6 2014

WYZ102-070445-
NIOBRARA COUNTY WY-
1002 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NIOBRARA COUNTY UNTIL
1045 PM MDT...

AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KEELINE...OR 19 MILES WEST OF LUSK...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANCE CREEK...

&&

LAT...LON 4315 10486 4306 10442 4272 10477 4272 10489
TIME...MOT...LOC 0402Z 204DEG 25KT 4277 10481

RE
Special weather statement, May 6, 10:07 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 PM MDT TUE MAY 6 2014

NEZ054-055-070445-
CHEYENNE NE-KIMBALL NE-
1007 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 1045 PM MDT...

AT 1005 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF KIMBALL AIRPORT...OR 11 MILES
SOUTH OF KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KIMBALL AIRPORT...
  DIX...
  POTTER...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 22 AND
42.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4117 10385 4131 10329 4100 10319 4099 10320
      4100 10381
TIME...MOT...LOC 0407Z 264DEG 20KT 4108 10369

TJT
Special weather statement, May 6, 10:35 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 PM MDT TUE MAY 6 2014

NEZ021-070500-
MORRILL NE-
1035 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 1100
PM MDT...

AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR REDINGTON...OR 29 MILES SOUTHEAST OF
SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COURT HOUSE AND JAIL ROCKS...
  BRIDGEPORT...
  BRIDGEPORT STATE RECREATION AREA...
  NORTHPORT...
  THE INTERSECTION OF HIGHWAY 385 AND 92...
  THE INTERSECTION OF HIGHWAY 385 AND L62...
  ANGORA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4191 10329 4193 10288 4154 10295 4154 10330
      4164 10332
TIME...MOT...LOC 0435Z 226DEG 20KT 4161 10321

LIEBL
Special weather statement, May 6, 10:45 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 PM MDT TUE MAY 6 2014

NEZ054-055-070515-
CHEYENNE NE-KIMBALL NE-
1045 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL AND WESTERN
CHEYENNE COUNTIES UNTIL 1115 PM MDT...

AT 1044 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DIX...OR 10 MILES SOUTHEAST OF KIMBALL...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DIX...
  POTTER...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 24 AND
49.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4119 10361 4139 10362 4139 10313 4099 10312
      4100 10335
TIME...MOT...LOC 0446Z 230DEG 19KT 4118 10347

LIEBL
Special weather statement, May 6, 11:00 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 PM MDT TUE MAY 6 2014

WYZ101-102-070530-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
1100 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN
NIOBRARA COUNTIES UNTIL 1130 PM MDT...

AT 1054 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MANNING RANCH...OR 30
MILES NORTHEAST OF DOUGLAS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CONVERSE AND WESTERN NIOBRARA
COUNTIES.

&&

LAT...LON 4333 10490 4314 10455 4295 10494 4302 10510
TIME...MOT...LOC 0500Z 228DEG 26KT 4310 10494

LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:07 PM MDTSpecial Weather StatementCYSKimball38 min
May 6, 7:49 PM MDTSpecial Weather StatementCYSBanner41 min
May 6, 8:50 PM MDTSpecial Weather StatementCYSKimball55 min
May 6, 9:11 PM MDTSevere Thunderstorm WarningCYSKimball49 min
May 6, 9:32 PM MDTSpecial Weather StatementCYSBanner43 min
May 6, 10:07 PM MDTSpecial Weather StatementCYSKimball38 min
May 6, 10:35 PM MDTSpecial Weather StatementCYSMorrill25 min
May 6, 10:45 PM MDTSpecial Weather StatementCYSKimball30 min
May 6, 11:43 PM MDTSpecial Weather StatementCYSCheyenne32 min
May 7, 3:45 AM MDTFlash Flood WatchCYSBanner, Cheyenne, Kimball, Morrill16 hr
May 7, 3:04 PM MDTWinter Weather AdvisoryCYSBox Butte, Dawes, Sioux19 hr
May 7, 3:37 PM MDTSevere Thunderstorm WarningCYSKimball38 min
May 7, 4:15 PM MDTSevere Thunderstorm WarningCYSKimball45 min
May 7, 4:24 PM MDTSpecial Weather StatementCYSMorrill36 min
May 7, 4:30 PM MDTSpecial Weather StatementCYSBanner45 min
May 7, 4:51 PM MDTSpecial Weather StatementCYSBanner39 min
May 7, 5:00 PM MDTSevere Thunderstorm WarningCYSKimball45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.